Alert archive / Hawaii / Small Craft Advisories in 2015
Small Craft Advisory 13, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Feb 24, 2015, 3:24 AM HST. It took effect at Feb 24, 2015, 3:22 PM HST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2015, 3:24 AM HST (13:24 UTC)
- In effect from
- Feb 24, 2015, 3:22 PM HST
- Expired
- Feb 26, 2015, 3:38 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
627 WHHW70 PHFO 241324 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST TUE FEB 24 2015 ...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS... .WINDS AND COMBINED SEAS WILL INCREASE ENOUGH BY TONIGHT TO REQUIRE A SMALL CRAFT ADVISORY BE ISSUED FOR SELECTED MARINE ZONES. PHZ120-121-123-124-250230- /O.NEW.PHFO.SC.Y.0013.150225T0400Z-150226T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 324 AM HST TUE FEB 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY. * WINDS AND SEAS...BEGINNING THIS EVENING...EAST WINDS TO 25 KNOTS OR ROUGH SEAS 8 TO 12 FEET OR BOTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
213 WHHW70 PHFO 241911 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 911 AM HST TUE FEB 24 2015 ...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS... PHZ120-121-123-124-250815- /O.CON.PHFO.SC.Y.0013.150225T0400Z-150226T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 911 AM HST TUE FEB 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY. * WINDS AND SEAS...BEGINNING THIS EVENING...EAST WINDS TO 25 KNOTS. ROUGH SEAS 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
837 WHHW70 PHFO 250122 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 PM HST TUE FEB 24 2015 ...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS... PHZ120-121-123-124-251430- /O.EXT.PHFO.SC.Y.0013.150225T0122Z-150226T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 322 PM HST TUE FEB 24 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
438 WHHW70 PHFO 250701 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 901 PM HST TUE FEB 24 2015 ...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS... PHZ120-121-123-124-252000- /O.CON.PHFO.SC.Y.0013.000000T0000Z-150226T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 901 PM HST TUE FEB 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
804 WHHW70 PHFO 251323 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST WED FEB 25 2015 ...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS... PHZ120-121-123-124-260230- /O.CON.PHFO.SC.Y.0013.000000T0000Z-150226T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 323 AM HST WED FEB 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REYNES
999 WHHW70 PHFO 251937 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 937 AM HST WED FEB 25 2015 ...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS... PHZ120-121-123-124-260400- /O.CON.PHFO.SC.Y.0013.000000T0000Z-150226T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 937 AM HST WED FEB 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
220 WHHW70 PHFO 260123 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST WED FEB 25 2015 ...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS... PHZ120-121-123-124-261400- /O.EXT.PHFO.SC.Y.0013.000000T0000Z-150226T1400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 323 PM HST WED FEB 25 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM HST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST THURSDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS. ROUGH SEAS 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
259 WHHW70 PHFO 260724 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 924 PM HST WED FEB 25 2015 ...SMALL CRAFT ADVISORY FOR STRONG WINDS AND HIGH COMBINED SEAS... PHZ120-121-123-124-261400- /O.CON.PHFO.SC.Y.0013.000000T0000Z-150226T1400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 924 PM HST WED FEB 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST THURSDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS. ROUGH SEAS 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
409 WHHW70 PHFO 261338 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST THU FEB 26 2015 PHZ120-121-123-124-261445- /O.CAN.PHFO.SC.Y.0013.000000T0000Z-150226T1400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 338 AM HST THU FEB 26 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED TO BELOW ADVISORY LEVELS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 8:30 PM HST, 6 hours 54 minutes earlier.
Area forecast discussion, Feb 23, 8:30 PM HST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST MON FEB 23 2015 .SYNOPSIS... LIGHT TO MODERATE EASTERLY SOUTHEASTERLY WINDS AND HIGH PRESSURE OVER THE AREA WILL KEEP GENERALLY BENIGN WEATHER CONDITIONS IN PLACE DURING THE NEXT COUPLE OF DAYS. THE COMBINATION OF AN APPROACHING COLD FRONT FROM THE NORTHWEST AND INCREASING MOISTURE OVER THE AREA WILL BRING CLOUD COVER AND INCREASING SHOWER ACTIVITY ACROSS THE ISLAND CHAIN STARTING THURSDAY AND CONTINUING THROUGH THE WEEKEND. && .DISCUSSION... AN UPPER LEVEL RIDGE REMAINS OVER THE AREA...WHILE A SFC HIGH CENTERED FAR NE OF THE ISLANDS IS KEEPING AN ASSOCIATED WEAK SFC RIDGE AXIS ACROSS THE ALOHA STATE. THIS SYNOPTIC SET UP WILL CONTINUE TO PROVIDE FOR BENIGN AND GENERALLY DRY CONDITIONS THROUGH THE NEXT COUPLE OF DAYS...WITH LIGHT TO MODERATE E/SE WINDS AND A FEW SHOWERS FAVORING WINDWARD AND MAUKA AREAS. LEEWARD AREAS OF THE SMALLER ISLANDS MAY EXPERIENCE SOME AFTERNOON SEA BREEZES...WHICH SHOULD MAINLY RESULT IN CLOUD BUILD UPS AND ISOLATED/LIGHT SHOWERS. MODELS SHOW A MID-UPPER TROUGH/SFC COLD FRONT COMPLEX APPROACHING THE ISLAND CHAIN FROM THE NW...WHICH WILL PUSH THE AFOREMENTIONED UPPER RIDGE FURTHER TO THE E DURING THE SECOND HALF OF THE WEEK. THE TROUGH ALOFT SHOULD BRUSH THE NW PORTIONS OF THE ISLAND CHAIN WHILE GRADUALLY MIGRATING NE THROUGH THE WEEKEND...WHILE THE SFC COLD FRONT BOUNDARY QUICKLY BECOMES STATIONARY AND GRADUALLY BREAKS DOWN JUST BEFORE REACHING THE ISLANDS. MEANWHILE...BOTH GFS AND ECMWF STILL DEPICT A WEAK SFC TROUGH APPROACHING THE BIG ISLAND FROM THE SE IN THE THU-FRI TIMEFRAME...WHICH DRAGS A SWATH OF TROPICAL MOISTURE TOWARDS THE ISLANDS. THE COMBINATION OF ALL THE AFOREMENTIONED ATMOSPHERIC FEATURES... ASSUMING THEY ALL MATERIALIZE...SHOULD RESULT IN A WETTER SCENARIO FOR THE LONG TERM FORECAST. CLOUD COVERAGE AND SHOWER ACTIVITY WILL INCREASE ACROSS THE ENTIRE ISLAND CHAIN...BUT STILL FAVORING WINDWARD AND MAUKA AREAS AS THE LOW LEVEL FLOW WILL STILL HAVE A PREVAILING E COMPONENT. THEREFORE...EXPECT A PROLONGED PERIOD OF CLOUDY AND RAINY WEATHER FROM THU THROUGH MOST OF THE UPCOMING WEEKEND. PERIODS OF SNOW SHOWERS ARE ALSO POSSIBLE OVER THE HIGHER ELEVATIONS OF THE BIG ISLAND WITH THE ARRIVAL OF THE DEEPER MOISTURE. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT MOST TERMINALS AROUND THE MAIN HAWAIIAN ISLANDS...BUT THERE MAY BE MVFR CEILINGS AT PHNY FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. WE DO NOT EXPECT ANY AIRMETS TO BE NEEDED THROUGH TUESDAY NIGHT. && .MARINE... A HIGH SURF ADVISORY WILL BE IN EFFECT FROM TUESDAY EARLY MORNING THROUGH WEDNESDAY FOR WEST FACING SHORES OF NIIHAU KAUAI AND THE BIG ISLAND WITH THE ARRIVAL OF A LARGE WEST-NORTHWEST SWELL. THIS SWELL IS EXPECTED TO PEAK TUESDAY NIGHT INTO WEDNESDAY...THEN GRADUALLY DECREASE. SIGNIFICANT SWELL SHADOWING WILL OCCUR ACROSS THE REST OF THE ISLANDS. MEANWHILE...SHORT PERIOD TRADE WIND GENERATED EAST SWELL WILL ALSO BUILD GRADUALLY ON TUESDAY AND WEDNESDAY. EASTERLY AND SOUTHEASTERLY WINDS WILL REMAIN GENERALLY LIGHT THROUGH THE REST OF TONIGHT. WINDS WILL BRIEFLY STRENGTHEN TUESDAY NIGHT AND WEDNESDAY ACROSS THE EASTERN PART OF THE STATE...AND WILL LIKELY PRODUCE SMALL CRAFT ADVISORY /SCA/ CONDITIONS ACROSS THE TYPICAL WINDY ZONES AROUND MAUI COUNTY AND THE BIG ISLAND DURING THIS TIME. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY FOR WEST FACING SHORES OF NIIHAU AND KAUAI. HIGH SURF ADVISORY FROM 6 AM TUESDAY TO 6 AM HST THURSDAY FOR WEST FACING SHORES OF THE BIG ISLAND. && DISCUSSION/MARINE...REYNES AVIATION...DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:30 PM HST | High Surf Advisory | HFO | Hawaii, Kauai | 61 hr |
| Feb 24, 4:40 AM HST | Wind Advisory | HFO | Hawaii | 23 hr |
Nearby
Small Craft Advisories in Hawaii, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.